Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 51, NWS Tulsa, OK

March 26, 2017Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 26, 2017, 10:44 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2017, 10:44 PM CDT (03:44 UTC)
Expired
Mar 26, 2017, 11:30 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 8:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WUUS54 KTSA 270344
SVRTSA
ARC047-131-270430-
/O.NEW.KTSA.SV.W.0051.170327T0344Z-170327T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1044 PM CDT SUN MAR 26 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Franklin County in west central Arkansas...
  Northeastern Sebastian County in west central Arkansas...

* Until 1130 PM CDT

* At 1043 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Dyer to 3 miles east of Lavaca to
  near Burnville, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Ozark...                          Charleston...
  Greenwood...                      Lavaca...
  Mulberry...                       Altus...
  Branch...                         Denning...
  Wiederkehr Village...             Bloomer...
  Washburn...                       Burnville...
  Fort Chaffee...                   Caulksville...
  Dayton...                         Milltown...
  Vesta...                          Lonelm...
  Cecil...                          Ursula...

This includes Interstate 40 in Arkansas between mile markers 25 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3512 9414 3511 9424 3535 9423
      3539 9419 3538 9414 3544 9416 3546 9403
      3547 9406 3552 9403 3570 9370
TIME...MOT...LOC 0343Z 243DEG 43KT 3540 9416 3535 9412 3518 9418 

HAIL...0.75IN
WIND...60MPH
 
$$
3 follow-up statements
538 
WWUS54 KTSA 270404
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1104 PM CDT SUN MAR 26 2017

ARC131-270414-
/O.CAN.KTSA.SV.W.0051.000000T0000Z-170327T0430Z/
Sebastian AR-
1104 PM CDT SUN MAR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northwestern and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3521 9403
      3520 9406 3522 9408 3544 9408 3546 9403
      3547 9406 3548 9404 3549 9405 3552 9403
      3570 9370
TIME...MOT...LOC 0404Z 243DEG 37KT 3556 9391 3545 9388 3526 9400 

$$

ARC047-270430-
/O.CON.KTSA.SV.W.0051.000000T0000Z-170327T0430Z/
Franklin AR-
1104 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FRANKLIN COUNTY...

At 1104 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Fern to 4 miles southwest of
Ozark to 3 miles southeast of Charleston, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Ozark...                          Charleston...
Mulberry...                       Altus...
Branch...                         Denning...
Wiederkehr Village...             Fort Chaffee...
Caulksville...                    Etna...
Alix...                           Watalula...
Meg...                            Toney...
Peter Pender...                   Vesta...
Lonelm...                         Cecil...
Taft...                           Cravens...

This includes Interstate 40 in Arkansas between mile markers 25 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3521 9403
      3520 9406 3522 9408 3544 9408 3546 9403
      3547 9406 3548 9404 3549 9405 3552 9403
      3570 9370
TIME...MOT...LOC 0404Z 243DEG 37KT 3556 9391 3545 9388 3526 9400 

HAIL...0.75IN
WIND...60MPH
 
$$
485 
WWUS54 KTSA 270415
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1115 PM CDT SUN MAR 26 2017

ARC047-270430-
/O.CON.KTSA.SV.W.0051.000000T0000Z-170327T0430Z/
Franklin AR-
1115 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN FRANKLIN COUNTY...

At 1115 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Cass to 2 miles north of
Wiederkehr Village to 4 miles northwest of Paris, moving northeast at
45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Ozark...                          Altus...
Denning...                        Wiederkehr Village...
Caulksville...                    Etna...
Alix...                           Watalula...
Taft...                           Meg...

This includes Interstate 40 in Arkansas between mile markers 32 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3542 9389 3549 9389 3559 9390
      3570 9370
TIME...MOT...LOC 0415Z 240DEG 39KT 3564 9378 3550 9377 3532 9380 

HAIL...0.75IN
WIND...60MPH
 
$$
670 
WWUS54 KTSA 270429
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1129 PM CDT SUN MAR 26 2017

ARC047-270439-
/O.EXP.KTSA.SV.W.0051.000000T0000Z-170327T0430Z/
Franklin AR-
1129 PM CDT SUN MAR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY WILL
EXPIRE AT 1130 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 300 AM CDT for
west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3542 9389 3549 9389 3559 9390
      3570 9370
TIME...MOT...LOC 0429Z 243DEG 43KT 3571 9360 3557 9359 3539 9362 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:11 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 26, 9:11 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
911 PM CDT Sun Mar 26 2017

.DISCUSSION...
Severe thunderstorms continue to roll across southeast
Oklahoma this evening as an upper level low spins across
south-central Kansas. The severe threat will persist into
the overnight hours across southeast Oklahoma into west-central
Arkansas as the low level jet strengthens. Severe thunderstorms
will also be possible over the next few hours near the Kansas/
Oklahoma closer to the upper level low and the surface cold front
moving into the area. Large hail and damaging winds will be
the main concern with the tornado threat diminishing over the next
couple of hours across southeast Oklahoma.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
Hazardous weather outlook, Mar 26, 4:57 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017

...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Generally west of a line from Bartlesville to Poteau.
	ONSET...After 7pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...All of eastern Oklahoma and northwest Arkansas.
	ONSET...After 6 pm.

	AREA AT GREATEST RISK...Generally west of a line of
    Bartlesville to Poteau.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 10 pm.

DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather.  Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening.  Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential.  Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening.  A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday.  Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Mar 26, 10:02 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1002 PM CDT SUN MAR 26 2017

OKZ053-270345-
Choctaw OK-
1002 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOCTAW COUNTY UNTIL 1045
PM CDT...

At 1002 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Boswell to 11 miles southeast of
Albany. Movement was northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Boswell...                        Soper...
Kent...                           Goodland...
Unger...                          Gay...

A tornado watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.

LAT...LON 3388 9584 3391 9588 3392 9591 3394 9594
      3410 9594 3415 9593 3415 9556 3392 9555
      3393 9556 3394 9560 3391 9564 3391 9567
      3388 9570 3390 9575 3387 9577 3387 9578
TIME...MOT...LOC 0302Z 220DEG 46KT 3413 9593 3380 9599
Local storm report, Mar 26, 10:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             CATOOSA                 36.19N 95.75W
03/26/2017  E0.75 INCH       ROGERS             OK   PUBLIC

&&

JDS
Special weather statement, Mar 26, 10:08 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1008 PM CDT SUN MAR 26 2017

ARZ010-019-020-029-270415-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-
1008 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SEBASTIAN...CRAWFORD AND WESTERN WASHINGTON COUNTIES UNTIL 1115 PM
CDT...

At 1008 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Stilwell to 4 miles north of
Muldrow to 2 miles northeast of Wister. Movement was east at 30 mph.

Winds in excess of 45 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Fayetteville...
Van Buren...                      Charleston...
Cedarville...                     Mountainburg...
Natural Dam...                    Greenwood...
Farmington...                     Alma...
Barling...                        Prairie Grove...
Elkins...                         West Fork...
Lavaca...                         Lincoln...
Mulberry...                       Greenland...
Mansfield...                      Dyer...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 23.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 64.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northwestern and west central Arkansas...and southeastern Oklahoma.

LAT...LON 3514 9404 3514 9414 3510 9414 3507 9425
      3506 9423 3500 9423 3496 9445 3540 9443
      3596 9453 3615 9405
TIME...MOT...LOC 0308Z 249DEG 27KT 3580 9468 3547 9458 3498 9468
Special weather statement, Mar 26, 10:12 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1012 PM CDT SUN MAR 26 2017

OKZ054-270345-
Osage OK-
1012 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1045 PM CDT...

At 1012 PM CDT, strong thunderstorms were located along a line
extending from near Hardy to 3 miles south of Kaw City. Movement was
northeast at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Eastern Kaw Lake...
Webb City...                      Apperson...

LAT...LON 3700 9647 3671 9655 3671 9688 3675 9687
      3674 9683 3677 9682 3677 9679 3678 9679
      3678 9675 3700 9675
TIME...MOT...LOC 0312Z 246DEG 40KT 3697 9677 3671 9687
Special weather statement, Mar 26, 10:13 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1013 PM CDT SUN MAR 26 2017

OKZ061-062-067-270345-
Rogers OK-Wagoner OK-Mayes OK-
1013 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS...NORTHWESTERN
MAYES AND NORTHERN WAGONER COUNTIES UNTIL 1045 PM CDT...

At 1013 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northeast of Tiawah to 2 miles southwest of
Verdigris. Movement was northeast at 40 mph.

Dime size hail will be possible with these storms.

Locations in or near the path include...
Claremore...                      Pryor...
Pryor Creek...                    Catoosa...
Verdigris...                      Chelsea...
Inola...                          Adair...
Foyil...                          Tiawah...
Bushyhead...                      Snowdale State Park...

This includes Interstate 44 between mile markers 234 and 270.

LAT...LON 3652 9533 3651 9533 3651 9531 3632 9511
      3610 9572 3614 9576 3616 9576 3616 9579
      3619 9582 3623 9582 3658 9539
TIME...MOT...LOC 0313Z 233DEG 33KT 3633 9546 3621 9571
Special weather statement, Mar 26, 10:30 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1030 PM CDT SUN MAR 26 2017

OKZ054-055-059-270415-
Osage OK-Pawnee OK-Washington OK-
1030 PM CDT SUN MAR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN PAWNEE COUNTIES UNTIL 1115 PM CDT...

At 1030 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Chautauqua to 9 miles southwest of
Pawhuska to 3 miles east of Red Rock. Movement was east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Pawnee...                         Fairfax...
Barnsdall...                      Copan...
Wynona...                         Ralston...
Blackburn...                      Skedee...
Bigheart...                       Hulah...
Osage Hills State Park...         Okesa...
Wah Sha She State Park...         Tallant...
Pershing...                       Nelagoney...

LAT...LON 3700 9579 3649 9620 3626 9692 3633 9693
      3634 9703 3648 9703 3660 9660 3700 9621
TIME...MOT...LOC 0330Z 260DEG 25KT 3698 9616 3660 9649 3645 9711

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:08 PM CDTSpecial Weather StatementTSACrawford, Sebastian, Washington67 min
Mar 26, 10:20 PM CDTSevere Thunderstorm WarningTSASebastian25 min
Mar 26, 10:53 PM CDTSpecial Weather StatementTSAMadison52 min
Mar 27, 3:21 AM CDTSpecial Weather StatementTSABenton24 min
Mar 27, 3:39 AM CDTSpecial Weather StatementTSABenton36 min
Mar 27, 4:15 AM CDTSpecial Weather StatementTSACrawford30 min
Mar 27, 4:46 AM CDTSpecial Weather StatementTSACrawford29 min
Mar 27, 5:12 AM CDTSpecial Weather StatementTSAMadison33 min
Mar 27, 5:41 AM CDTSpecial Weather StatementTSAFranklin34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.